Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 29, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 9, 2000, 6:33 AM EST for Blackford County, Wells County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2000, 6:33 AM EST (11:33 UTC)
- Expired
- May 9, 2000, 7:00 AM EST
- In force
- 27 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Blackford County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 91 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -371 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 091134 SVRFWA INC009-179-091200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 633 AM EST TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLACKFORD COUNTY IN INDIANA WELLS COUNTY IN INDIANA * UNTIL 700 AM EST * AT 632 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF MONTPELIER...OR ABOUT 10 MILES NORTH OF UPLAND...MOVING EAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... MONTPELIER MARKLE PONETO UNIONDALE BLUFFTON OSSIAN VERA CRUZ HARTFORD CITY ONE INCH SIZE HAIL OR LARGER AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS SEVERE STORM! SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 1:30 AM EST, 5 hours 3 minutes earlier.
Area forecast discussion, May 9, 1:30 AM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 130 AM EST TUE MAY 9 2000 FCST PROB THIS AM CNTRS ARND CURRENT SVR WX AND POTENTIAL THIS PM FOR REDEVELOPMENT. 06Z SFC MAP SHOWING PLENTY OF SFC BASED INSTABILITY IN ADV OF LG BOW ECHO OUTFLOW NOW CHARGING ACRS NW IND. MOST IMPRESSIVE WIND FIELD ALG LEADING EDGE OF BOW WITH G80 REPORTED. SYS MOVG ALG RAPIDLY AND NOT ALOT OF UPSTREAM REDEVELOPMENT OVR N IL SO WATER PROBS FOR NOW AT A MINIMUM. 00Z MODELS DO NOT HANDLE CURRENT CONVECTION VRY WELL XPC FOR NGM WHICH SEEMS TO HAVE THE BEST HANDLE OF CURRENT ACTIVITY...FNTL POSITION AND SFC WAVE OVR C IL. BY FAR BIGGEST PROB TDA IS WHERE... WHEN REDEVELOPMENT TO TAKE PLACE LTR TDA. OUTFLOW BNDRY LIKELY TO PUSH WELL INTO NW OH LTR THIS AM WITH S END HANGING UP ACRS S THIRD OF FA. IN ADDITION...COLD FRONT PROGGED TO STALL AS SFC WAVE ASSOCD/W POTENT SW TROF COMING OUT OF OK RIDES UP INTO NW IN THIS PM. SO ONE OF THESE TWO BNDRYS PLACES MOST OF FA IN FVRBL AREAS FOR REDEVELOPMENT. SECOND ISSUE IS AMT OF DESTABILIZATION. SIG MID LVL CAPPING INVERSION NOW KILLING BOW ECHO TO DISAPPEAR WITH COOLING ALOFT IN ADV OF SW TROF AS LOW LVL WIND FIELD BACKS IN ADV OF SFC WAVE. WITH THIS IN MIND...XPC NW THIRD TO CONT STORMY THRU THE DAY WHERE WATER COULD BECOME A PROB GIVEN THE TROPICAL AIRMASS IN PLACE WITH PWATS IN EXCESS OF 1.5 INCH. MAY NEED FFA NW CORNER GIVEN EXCESSIVE QPF PROGS BUT WILL WAIT TO SEE WHAT ENDS UP FALLING UNTIL ISSUANCE TIME. OTHERWISE STG MIXING IN ADV OF SYS SHOULD ALLOW TEMPS TO CLIMB WITHIN WARM SECTOR TO FWC NUMBERS EVEN IN THE FACE OF ALOT OF CONVECTIVE DEBRIS CLDS AND THIS WILL ALLOW FOR MORE THAN ENOUGH INSTABILITY TO WARRANT MENTION OF SVR STORMS FOR TDA. NO BONES WITH GUIDANCE NUMBERS THIS AM ALTHOUGH FAN LOOKING TAD COOL. .IWX...NONE YET. TEH
In the hours before
Local storm report, May 9, 12:52 AM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1252 AM EST TUE MAY 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNHTY LOCATION....
1217 AM MICHIGAN CITY IN 60 MPH TSTM GUST
05/09/00 LAPORTE REPORTED BY HAM RADIO
OPERATOR.
NLocal storm report, May 9, 12:53 AM EST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1253 AM EST TUE MAY 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 AM MICHIGAN CITY IN WIND DAMAGE
05/09/00 LAPORTE NUMEROUS TREES AND
POWER LINES DOWNED.
REPORTED BY EMERGENCY
MANAGEMENT.
NLocal storm report, May 9, 3:10 AM EST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
310 AM EST TUE MAY 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1217 AM MICHIGAN CITY IN 60 MPH TSTM GUST
05/09/00 LAPORTE REPORTED BY HAM RADIO
OPERATOR.
1225 AM MICHIGAN CITY IN WIND DAMAGE
05/09/00 LAPORTE NUMEROUS TREES AND
POWER LINES DOWNED.
REPORTED BY EMERGENCY
MANAGEMENT.
1225 AM NEW BUFFALO MI WIND DAMAGE
05/09/00 BERRIEN NUMEROUS TREES AND
POWER LINES DOWNED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1225 AM GALIEN MI WIND DAMAGE
05/09/00 BERRIEN NUMEROUS TREES AND
POWER LINES DOWNED.
0100 AM ROCHESTER IN WIND DAMAGE
05/09/00 FULTON POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0100 AM ROCHESTER IN WIND DAMAGE
05/09/00 FULTON POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0105 AM SILVER LAKE IN WIND DAMAGE
05/09/00 KOSCIUSKO TREE DOWN.
0110 AM 1 N ELKHART IN WIND DAMAGE
05/09/00 ELKHART TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0110 AM CASSOPOLIS MI WIND DAMAGE
05/09/00 CASS TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0110 AM WINONA LAKE IN WIND DAMAGE
05/09/00 KOSCIUSKO TREE DOWN.
0115 AM MARCELLUS MI WIND DAMAGE
05/09/00 CASS TREES DOWN.
0115 AM CONSTANTINE MI WIND DAMAGE
05/09/00 ST.JOSEPH POWER LINES AND
NUMEROUS TREES DOWN .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0115 AM 2 SW NORTH WEBSTER IN WIND DAMAGE
05/09/00 KOSCIUSKO LARGE LIMBS DOWN.
REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0125 AM 1 N SHIPSHEWANA IN WIND DAMAGE
05/09/00 LAGRANGE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0125 AM 1 N SHIPSHEWANA IN WIND DAMAGE
05/09/00 LAGRANGE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0130 AM UNION CITY MI WIND DAMAGE
05/09/00 BRANCH NUMEROUS TREES DOWN..
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0130 AM LAGRANGE IN WIND DAMAGE
05/09/00 LAGRANGE LARGE LIMBS DOWN. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NSpecial weather statement, May 9, 3:21 AM EST, 3 hours 12 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 321 AM EST TUE MAY 9 2000 ...SEVERE THUNDERSTORM WATCHES FOR NORTHERN INDIANA...EXTREME SOUTHERN LOWER MICHIGAN AND NORTHWEST OHIO HAVE BEEN CANCELLED... THERE IS NO LONGER A THREAT FOR SEVERE WEATHER ACROSS THE REGION FOR THE REMAINDER OF THE EARLY MORNING HOURS. THEREFORE...THE SEVERE THUNDERSTORM WATCHES HAVE BEEN CANCELLED. ADDITIONAL THUNDERSTORMS WILL REDEVELOP LATER THIS AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE...HEAVY DOWNPOURS ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST OFtFICIAL WEATHER INFORMATION. MURPHY
Special weather statement, May 9, 5:38 AM EST, 55 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 538 AM EST TUE MAY 9 2000 ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... A STATIONARY FRONT EXTENDED FROM SOUTHWEST MICHIGAN SOUTHWEST INTO A DEVELOPING SURFACE LOW OVER CENTRAL MISSOURI THIS MORNING IN RESPONSE TO A POTENT UPPER LEVEL DISTURBANCE OVER OKLAHOMA. SHOWERS AND THUNDERSTORMS CONTINUE TO REDEVELOP IN ADVANCE OF THIS FRONT PARTICULARLY OVER WEST CENTRAL INDIANA THIS MORNING. A FEW OF THESE STORMS THIS MORNING MAY PRODUCE HAIL TO ONE INCH IN DIAMETER AND WINDS GUSTS TO 60 MPH. THE SURFACE LOW AND ATTENDANT UPPER LEVEL DISTURBANCE ARE FORECAST TO TRACK NORTHEAST INTO NORTHERN INDIANA THIS AFTERNOON. IN ADVANCE OF THIS SYSTEM... CONDITIONS ARE EXPECTED TO BECOME VERY UNSTABLE WITH SEVERE STORMS LIKELY BY AFTERNOON ESPECIALLY ALONG AND EAST OF A LOGANSPORT TO STURGIS LINE. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...AREAS OF HEAVY RAIN ARE POSSIBLE. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTAERESTED CONCERNS SHOULD MONITOR THIS DEVELOPING SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY AFTERNOON ACROSS PORTIONS OF THE AREA. TEH
Local storm report, May 9, 6:26 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
626 AM EST TUE MAY 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...$.
0615 AM LA FONTAINE IN .75 INCH HAIL
05/09/00 WABASH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 11:55 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, Starke | 35 min |
| May 8, 11:55 PM EST | Severe Thunderstorm Warning | IWX | LaPorte | 35 min |
| May 8, 11:55 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke | 55 min |
| May 9, 12:22 AM EST | Severe Thunderstorm Warning | IWX | Fulton, Marshall | 28 min |
| May 9, 12:22 AM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 28 min |
| May 9, 12:36 AM EST | Severe Thunderstorm Warning | IWX | White | 34 min |
| May 9, 12:45 AM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 35 min |
| May 9, 1:03 AM EST | Severe Thunderstorm Warning | IWX | LaGrange | 27 min |
| May 9, 6:01 AM EST | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 29 min |
| May 9, 3:50 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, White | 50 min |
| May 9, 4:23 PM EST | Severe Thunderstorm Warning | IWX | Marshall, Starke | 47 min |
| May 9, 4:32 PM EST | Severe Thunderstorm Warning | IWX | Wabash | 18 min |
| May 9, 4:36 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Whitley | 44 min |
| May 9, 4:39 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton | 31 min |
| May 9, 4:55 PM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 35 min |
| May 9, 5:09 PM EST | Severe Thunderstorm Warning | IWX | Miami | 51 min |
| May 9, 5:09 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 51 min |
| May 9, 5:15 PM EST | Severe Thunderstorm Warning | IWX | Noble | 35 min |
| May 9, 5:21 PM EST | Severe Thunderstorm Warning | IWX | Wabash | 29 min |
| May 9, 5:32 PM EST | Severe Thunderstorm Warning | IWX | Huntington, Whitley | 28 min |
| May 9, 5:38 PM EST | Severe Thunderstorm Warning | IWX | Adams | 32 min |
| May 9, 5:40 PM EST | Severe Thunderstorm Warning | IWX | LaGrange | 30 min |
| May 9, 5:43 PM EST | Tornado Warning | IWX | DeKalb, Steuben | 27 min |
| May 9, 5:51 PM EST | Severe Thunderstorm Warning | IWX | Allen, Wells | 49 min |
| May 9, 6:02 PM EST | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 38 min |
| May 9, 6:15 PM EST | Severe Thunderstorm Warning | IWX | Adams | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.